Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Extreme dryness inside bottom of lip with red spots. Could stress be causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hello I have a very dry inside bottom lip and it has lots of red numbs on it also. Have had re dry feeling for 4 or 5 days. I'd this stress and being run down?
Posted Fri, 7 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 6 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Yes sir, this presentation can be due to stress or being run down. For your convenience, I shall list all the possible causes for this.

The red spots that you have been experiencing on the inner surface of your lower lip are most probably mouth ulcers. Let me start by listing the possible causes for this:
-Food (eg. coffee, acidic juices, etc.)
-Medication (eg. antibiotics, etc.)
-Hormonal changes
-Vitamin deficiency (eg. vitamin B12)
and a few others.

Now let me list the causes for dryness inside the mouth or especially of the lower lip (inner surface), they are:
-Stress or anxiety
-Gum or tooth abnormalities/disease/decay
-Change in blood pressure
-Nerve problems

Usually the dryness and red spots subside within 7-14 days time. If you wish, you could wait for sometime and see if they disappear, and if they do not, you could visit a doctor to find the cause.

Treatment includes a mouth wash, and some ointments which will help in reducing the dryness and inflammation cause by the red spots.

I hope this information helps you. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor